MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47944
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unspecified paracentesis procedure, a tear was noted at the tip of a micropuncture transitionless access set's sheath upon insertion of the device.Resistance was encountered upon insertion of the device into the femoral artery, over the provided wire guide.The device was removed from the patient, at which point the sheath tip was noted to be torn.Sharp edges were not noted.The package was not damaged.Another device was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified paracentesis procedure, a tear was noted at the tip of a micropuncture transitionless access set's sheath upon insertion of the device.Resistance was encountered upon insertion of the device into the femoral artery, over the provided wire guide.The device was removed from the patient, at which point the sheath tip was noted to be torn.Sharp edges were not noted.The package was not damaged.Another device was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, personnel interview, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found.A review of complaint history records shows no other related complaints for the lot.The product ifu instructs the user to inspect the product to ensure no damage has occurred upon removal from the package.The information provided by the user facility and review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook was unable to determine a definitive conclusion for the cause of this event.Possible reasons for the failure include the patient's anatomy, the nature of the procedure, and/or user handling.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16715845
Report Number1820334-2023-00405
Device Sequence Number20649072
Product Code DYB
UDI-Device Identifier00827002479449
UDI-Public(01)00827002479449(17)251215(10)15126824
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2025
Device Model NumberG47944
Device Catalogue NumberMPIS-401-NT-U-SST
Device Lot Number15126824
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown